Alert archive / Ohio / Special Weather Statements in 2019

Special Weather Statement, NWS Cleveland, OH

August 6, 2019Portage County, Stark County, Trumbull County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 6, 2019, 4:05 PM EDT for Portage County, Stark County, Trumbull County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2019, 4:05 PM EDT (20:05 UTC)
Expired
Aug 6, 2019, 5:00 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH

Counties Portage County, OH, Stark County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:14 PM EDTTSTM WND DMG3 Sw Mantua, OHTREE DOWN ON 303 AND COIT ROAD, BLOCKING THE ROAD.
Aug 6, 4:23 PM EDTTSTM WND DMG2 Sw Ravenna, OHTREE BRANCH DOWN ON POWER POLE, CAUSING FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS81 KCLE 062005
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Tue Aug 6 2019

OHZ013-014-021>023-031-032-038-062100-
Holmes-Summit-Geauga-Portage-Stark-Trumbull-Wayne-Ashtabula Inland-
405 PM EDT Tue Aug 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...PORTAGE...
SOUTHEASTERN GEAUGA...STARK...SOUTHEASTERN SUMMIT...SOUTHEASTERN
WAYNE...SOUTHERN ASHTABULA AND NORTHEASTERN HOLMES COUNTIES...

At 404 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Middlefield to near Holmesville.
Movement was east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Akron, Canton, Warren, Ravenna, Cuyahoga Falls, Massillon, Kent,
Barberton, Green, Alliance, Niles, Tallmadge, North Canton,
Streetsboro, Louisville, Orrville, Hubbard, Cortland, Newton Falls
and Mogadore.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4062 8202 4119 8139 4135 8139 4135 8122
      4154 8110 4169 8052 4114 8052 4113 8099
      4099 8100 4099 8109 4073 8109 4072 8124
      4065 8124 4066 8146
TIME...MOT...LOC 2004Z 254DEG 21KT 4141 8106 4060 8192 

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:05 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 6, 3:05 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Cleveland OH
305 PM EDT Tue Aug 6 2019

.SYNOPSIS...
Unsettled weather with showers and thunderstorms will be
present across the region on and off this afternoon through
Thursday. High pressure will build over the region on Friday and
remain through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...Scattered showers and
thunderstorms will continue to impact the region through this
evening. A few of these thunderstorms have been producing
damaging wind gusts...with a few reports of trees down and other
associated thunderstorm wind damage. These thunderstorms are
forecast to continue into the evening hours. We should see a
break in the weather later tonight into early tomorrow morning
before another upper level shortwave moves east across the
region tomorrow. We will see another round of showers and
thunderstorms with this shortwave...mainly during the afternoon
and early evening hours. Unlike today...we are not expecting
strong storms tomorrow...more run of the mill thunderstorms.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Cold front will move across the region on Thursday. Shear will
increase along with the instability so the chances of severe weather
mentioned in the SPC day 3 outlook seem reasonable. The front should
clear the region THursday evening with showers and thunderstorms
ending. We will then see how much coverage of sprinkles or light
showers can develop downwind of the lake. Best chances for these to
occur will be across the Mid Ohio region and across NE OH/NW PA.
High pressure builds into the area Friday night.

Thursday will see highs near seasonal averages then cooling into the
70s on Friday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure should keep the region dry Saturday into Sunday.
MOdels then hint at a weakening front moving into the area MOnday
into Tuesday with increased chances of showers and maybe a few
thunderstorms.

Cool with highs in the 70s on Saturday then slowly warming. Highs
Sunday through Tuesday should be very close to seasonal averages.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Scattered thunderstorms will impact most terminals through the
20z to 23z time frame. If thunderstorms do occur...expect brief
reductions in visibility and gusty winds. Otherwise...much of
the shower activity should be over by 06z.

OUTLOOK...Non-VFR possible in thunderstorms on Wednesday
afternoon/evening in showers and thunderstorms.

&&

.MARINE...
Upper level trough and its trough axis will move across the area
today with a stronger cold front arriving on Thursday. Winds
increase from the southwest on Thursday with small craft conditions
possible Willowick to Ripley. Will have to monitor this same region
for a low end small craft advisory continuing into Friday. Later
shifts will need to monitor this. Waterspouts will be possible early
Friday morning into Saturday as cooler air spills across the lake.
High pressure takes control of the region by Saturday with lighter
winds anticipated.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Riley
NEAR TERM...Riley
SHORT TERM...MM
LONG TERM...MM
AVIATION...Riley
MARINE...MM
Hazardous weather outlook, Aug 6, 9:40 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
940 AM EDT Tue Aug 6 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071345-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
940 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms will expand across the area today. A few
of the strongest thunderstorms may produce wind gusts to 50 mph or
hail to the size of a penny. Thunderstorms will be most likely
between 12 PM and 8 PM.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected to develop ahead of a cold front on
Thursday afternoon. Large hail and damaging winds will possible along
with locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-142>149-162>169-071345-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
940 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected to develop ahead of a cold front on
Thursday afternoon. Large hail and damaging winds will possible along
with locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 6, 2:37 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
237 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     PEPPER PIKE             41.48N 81.46W
08/06/2019                   CUYAHOGA           OH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN THROUGHOUT PEPPER PIKE.

&&

RC
Special weather statement, Aug 6, 2:47 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Tue Aug 6 2019

OHZ010-011-020-021-029>031-062015-
Summit-Richland-Medina-Lorain-Cuyahoga-Ashland-Wayne-
247 PM EDT Tue Aug 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
RICHLAND...CUYAHOGA...MEDINA...ASHLAND...SUMMIT...WAYNE AND LORAIN
COUNTIES...

At 247 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lorain to near Hayesville. Movement was
northeast at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Ashland, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Green.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4064 8243 4143 8227 4152 8202 4148 8189
      4150 8171 4163 8149 4157 8148 4156 8139
      4145 8139 4144 8137 4142 8139 4099 8139
      4098 8142 4091 8142 4091 8165 4068 8168
      4067 8222 4065 8222
TIME...MOT...LOC 1847Z 231DEG 27KT 4143 8221 4077 8234

Saunders
Local storm report, Aug 6, 3:32 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 E CRANESVILLE         41.90N 80.30W
08/06/2019                   ERIE               PA   PUBLIC

            MULTIPLE TREES DOWN.

&&

RC
Local storm report, Aug 6, 3:35 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     WARREN                  41.24N 80.82W
08/06/2019                   TRUMBULL           OH   EMERGENCY MNGR

            TREES AND WIRES DOWN THROUGHOUT THE CITY.

&&

RC
Local storm report, Aug 6, 3:43 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     NORWALK                 41.24N 82.61W
08/06/2019                   HURON              OH   TRAINED SPOTTER

            MULTIPLE TREES DOWN.

&&

RC
Special weather statement, Aug 6, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Tue Aug 6 2019

OHZ013-014-021>023-031-032-038-062100-
Holmes-Summit-Geauga-Portage-Stark-Trumbull-Wayne-Ashtabula Inland-
405 PM EDT Tue Aug 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...PORTAGE...
SOUTHEASTERN GEAUGA...STARK...SOUTHEASTERN SUMMIT...SOUTHEASTERN
WAYNE...SOUTHERN ASHTABULA AND NORTHEASTERN HOLMES COUNTIES...

At 404 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Middlefield to near Holmesville.
Movement was east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Akron, Canton, Warren, Ravenna, Cuyahoga Falls, Massillon, Kent,
Barberton, Green, Alliance, Niles, Tallmadge, North Canton,
Streetsboro, Louisville, Orrville, Hubbard, Cortland, Newton Falls
and Mogadore.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4062 8202 4119 8139 4135 8139 4135 8122
      4154 8110 4169 8052 4114 8052 4113 8099
      4099 8100 4099 8109 4073 8109 4072 8124
      4065 8124 4066 8146
TIME...MOT...LOC 2004Z 254DEG 21KT 4141 8106 4060 8192

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:23 AM EDTSpecial Weather StatementCLEWood37 min
Aug 6, 11:28 AM EDTSpecial Weather StatementCLEOttawa, Sandusky47 min
Aug 6, 11:48 AM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky42 min
Aug 6, 11:51 AM EDTSpecial Marine WarningCLE67 min
Aug 6, 12:33 PM EDTSpecial Marine WarningCLE87 min
Aug 6, 1:13 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain47 min
Aug 6, 1:26 PM EDTSpecial Marine WarningCLE66 min
Aug 6, 1:35 PM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Aug 6, 1:35 PM EDTSpecial Weather StatementCLEErie, Huron40 min
Aug 6, 1:47 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake21 min
Aug 6, 1:54 PM EDTSpecial Marine WarningCLE109 min
Aug 6, 2:06 PM EDTSevere Thunderstorm WarningCLEAshland, Erie, Huron, Lorain, Richland39 min
Aug 6, 2:17 PM EDTSpecial Marine WarningCLE71 min
Aug 6, 2:44 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull61 min
Aug 6, 2:47 PM EDTSpecial Weather StatementCLEAshland, Cuyahoga, Lorain, Medina, Summit, Wayne88 min
Aug 6, 2:57 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne78 min
Aug 6, 3:10 PM EDTAreal Flood AdvisoryCLECuyahoga4 hr
Aug 6, 3:14 PM EDTSpecial Marine WarningCLE91 min
Aug 6, 3:37 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit38 min
Aug 6, 4:12 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Portage, Trumbull48 min
Aug 6, 5:04 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull26 min
Aug 6, 5:12 PM EDTSpecial Weather StatementCLEAshland, Holmes, Knox, Richland, Wayne63 min
Aug 6, 5:21 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox54 min
Aug 6, 5:25 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull4 hr
Aug 6, 5:41 PM EDTSpecial Weather StatementCLECrawford, Erie, Huron, Lorain, Marion, Morrow64 min
Aug 6, 6:27 PM EDTSpecial Weather StatementCLEMedina48 min
Aug 6, 6:46 PM EDTSpecial Weather StatementCLEAshland, Holmes, Knox, Wayne29 min
Aug 6, 3:37 PM EDTSevere Thunderstorm WarningCLEErie68 min
Aug 6, 3:47 PM EDTAreal Flood AdvisoryCLEErie4 hr

Nearby

Special Weather Statements in Ohio, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.